Alert archive / Arkansas / Special Weather Statements in 2023

Special Weather Statement, NWS Tulsa, OK

July 31, 2023Crawford County, Franklin County, Sebastian County, Arkansas

NWS Tulsa, OK issued this special weather statement at Jul 31, 2023, 12:52 AM CDT for Crawford County, Franklin County, Sebastian County, Arkansas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2023, 12:52 AM CDT (05:52 UTC)
Expired
Jul 31, 2023, 1:45 AM CDT
In force
53 min
Issued by
NWS Tulsa, OK
Hail
0.00 in
Wind
50

Counties Crawford County, AR, Franklin County, AR, Sebastian County, AR

The radar

The Western Arkansas radar (KSRX), 32 km from the middle of the area, began a volume at 05:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2023-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 648 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2023-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
648 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
2227 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted.

558 
WWUS84 KTSA 310552
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
1252 AM CDT Mon Jul 31 2023
 
ARZ019-020-029-310645-
Sebastian AR-Franklin AR-Crawford AR-
1252 AM CDT Mon Jul 31 2023

...Strong thunderstorm outflow winds will impact portions of 
Franklin, Crawford and Sebastian Counties through 145 AM CDT...

At 1251 AM CDT, Doppler radar indicated strong thunderstorm outflow 
winds along a line extending from near Natural Dam to 8 miles 
northwest of Woodland. Movement was south at 40 mph.

HAZARD...Wind gusts 30 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow 
         around unsecured objects.

Locations in or near the path include...
Fort Smith...                     Van Buren...
Ozark...                          Charleston...
Cedarville...                     Mountainburg...
Natural Dam...                    Greenwood...
Alma...                           Barling...
Lavaca...                         Mulberry...
Dyer...                           Hackett...
Altus...                          Bonanza...
Branch...                         Denning...
Rudy...                           Wiederkehr Village...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 0 and 42.
 Interstate 540 between mile markers 1 and 14.
 Interstate 49 between mile markers 22 and 33.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3538 9371 3537 9375 3540 9379 3542 9380
      3531 9381 3532 9392 3523 9392 3523 9403
      3514 9403 3514 9414 3513 9414 3513 9443
      3540 9443 3555 9446 3568 9447 3564 9370
TIME...MOT...LOC 0551Z 350DEG 33KT 3566 9441 3561 9363 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 31, 12:14 AM CDT, 38 minutes earlier.

Area forecast discussion, Jul 31, 12:14 AM CDT, 38 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1214 AM CDT Mon Jul 31 2023

...New AVIATION...

.SHORT TERM...
(The rest of tonight)
Issued at 915 PM CDT Sun Jul 30 2023

Fast moving MCS progressing south across western Missouri and
eastern Kansas at this time presents the greatest forecast
challenge overnight. Expect storms to eventually begin to run out
of steam later tonight as they move south into a more hostile
environment, especially on the western end, but cannot rule out at
least a limited severe weather threat at least into far northeast
Oklahoma and northwest Arkansas overnight.

Have adjusted pops overnight to account for the latest trends, and
also lowered overnight lows some, especially where convective
outflow is likely to impact temperatures later tonight.

&&

.LONG TERM...
(Monday through Sunday)
Issued at 237 PM CDT Sun Jul 30 2023

A thunderstorm complex developing along the periphery of the upper
ridge may clip parts of NW AR after 12z, though the bulk of the
activity should remain north and east of the area. Will keep low
PoPs for that area tomorrow. NBM looks a little too aggressive
with low dewpoints through the afternoon. Used a blend of NBM/NAM
across the area, but maintained the west to east dewpoint
gradient. Have added Adair and the remaining NW AR counties to the
heat advisory for tomorrow. Dewpoints in those areas will be
slower to mix out from any convection and debris clouds that may
linger. Upper ridge to expand through the middle of next week
which will result in warmer temperatures in conjunction with a
lower afternoon dewpoint trend. Towards the end of the week and
into the weekend, models continue to trend towards flattening the
upper ridge, which by the end of the week introduces low precip
chances beginning across the northern parts of the forecast area
along with slightly cooler temperatures.

&&

.AVIATION...
(06Z TAFS)
Issued at 1212 AM CDT Mon Jul 31 2023

Ongoing MCS tracking through NW AR will provide the near term
aviation impacts primarily to far NW AR terminals however the
associated outflow will extend well further west and southward.
Once storms move further east expect VFR conditions to prevail
through the remainder of the forecast period.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   80 103  83 104 /   0   0   0   0
FSM   77 104  79 105 /   0   0   0   0
MLC   79 103  81 104 /   0   0   0   0
BVO   77 101  79 103 /   0   0   0   0
FYV   76  99  77 100 /   0  10   0   0
BYV   72 101  76 102 /  10  10  10  10
MKO   76 102  79 103 /   0   0   0   0
MIO   76 101  79 102 /   0   0   0   0
F10   76 101  80 102 /   0   0   0   0
HHW   76 101  79 102 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from 11 AM this morning to 9 PM CDT this evening
     for OKZ049-053>076.

AR...Heat Advisory from 11 AM this morning to 9 PM CDT this evening
     for ARZ001-002-010-011-019-020-029.

&&

SHORT TERM...05
LONG TERM....23
AVIATION...07
Hazardous weather outlook, Jul 30, 5:08 PM CDT, 7 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
508 PM CDT Sun Jul 30 2023

ARZ001-002-010-011-019-020-029-OKZ049-053>076-311000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
508 PM CDT Sun Jul 30 2023

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Limited.
	AREA...Far Northwest Arkansas.
	ONSET...Ongoing.

DANGEROUS HEAT.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Heat index values near 105 degrees will remain possible through
around sunset.

Isolated thunderstorms will remain possible early this evening,
and then again late tonight, across parts of far northwest
Arkansas. Gusty winds and brief heavy downpours will be possible
with any storm that develops.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY and TUESDAY...Dangerous Heat Potential.
WEDNESDAY and THURSDAY...High Wind Potential...Dangerous Heat Potential.
FRIDAY and SATURDAY...Thunderstorm Potential...Dangerous Heat Potential.

EXTENDED DISCUSSION...
Dangerous heat will continue all week, with the mid week period
being the hottest. Breezy conditions will also develop Wednesday
into Thursday. The pattern will begin to change towards next
weekend with some cooling and increasing moisture. The chance of
thunderstorms will also be on the rise at that time.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jul 30, 7:13 PM CDT, 5 hours 39 minutes before
Special Weather Statement
National Weather Service Tulsa OK
713 PM CDT Sun Jul 30 2023

ARZ002-310100-
Carroll AR-
713 PM CDT Sun Jul 30 2023

...A strong thunderstorm will impact portions of northeastern Carroll
County through 800 PM CDT...

At 713 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
north of Grandview, moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Berryville...                     Green Forest...
Urbanette...                      Grandview...
Blue Eye...                       Coin...
Pleasant Ridge...                 Denver...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3626 9330 3642 9369 3650 9368 3650 9330
TIME...MOT...LOC 0013Z 278DEG 13KT 3651 9359

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Special weather statement, Jul 30, 11:24 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1124 PM CDT Sun Jul 30 2023

ARZ001-010-OKZ063-310515-
Benton AR-Washington AR-Delaware OK-
1124 PM CDT Sun Jul 30 2023

...Strong thunderstorms will impact portions of Benton, northeastern
Washington and eastern Delaware Counties through 1215 AM CDT...

At 1123 PM CDT, Doppler radar indicated strong outflow winds from
thunderstorms along a line extending from 3 miles northwest of South
West City to Gateway. These winds gusts will occur ahead of the
thunderstorms. Movement was south at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Fayetteville...                   Springdale...
Rogers...                         Bentonville...
Siloam Springs...                 Bella Vista...
Lowell...                         Pea Ridge...
Gentry...                         Tontitown...
Gravette...                       Cave Springs...
Decatur...                        West Siloam Springs...
Colcord...                        Kansas...
Highfill...                       Garfield...
Gateway...                        Springtown...

This includes Interstate 49 between mile markers 68 and 93.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
northwestern Arkansas.

&&

LAT...LON 3657 9462 3650 9462 3650 9388 3610 9395
      3618 9482 3657 9467
TIME...MOT...LOC 0423Z 344DEG 43KT 3656 9464 3650 9393

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Jul 30, 11:26 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1126 PM CDT Sun Jul 30 2023

OKZ056>058-061>063-310515-
Craig OK-Rogers OK-Delaware OK-Ottawa OK-Nowata OK-Mayes OK-
1126 PM CDT Sun Jul 30 2023

...Strong thunderstorm outflow winds will impact portions of Craig,
northern Rogers, Delaware, Ottawa, northern Mayes and southeastern
Nowata Counties through 1215 AM CDT...

At 1125 PM CDT, Doppler radar indicated strong outflow winds from
thunderstorms along a line extending from 8 miles northeast of New
Alluwe to 5 miles northwest of South West City. Movement was south
at 30 mph.

HAZARD...Wind gusts up to 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Miami...                          Vinita...
Baxter Springs...                 Nowata...
Jay...                            Pryor...
Pryor Creek...                    Grove...
Commerce...                       Chelsea...
Salina...                         Oologah...
Fairland...                       Afton...
Quapaw...                         Langley...
Kansas...                         Adair...
Welch...                          Bernice...

This includes Interstate 44 between mile markers 256 and 324.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3700 9462 3658 9462 3618 9482 3641 9579
      3642 9580 3642 9581 3644 9581 3700 9540
TIME...MOT...LOC 0425Z 000DEG 27KT 3672 9542 3656 9468

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 30, 11:59 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1159 PM CDT Sun Jul 30 2023

ARZ001-010-019-OKZ063-069-310545-
Benton AR-Washington AR-Crawford AR-Adair OK-Delaware OK-
1159 PM CDT Sun Jul 30 2023

...Strong thunderstorm outflow winds will impact portions of
southwestern Benton, northeastern Crawford, Washington, southeastern
Delaware and Adair Counties through 1245 AM CDT...

At 1158 PM CDT, Doppler radar indicated strong thunderstorm outflow
winds along a line extending from 5 miles west of Hindsville to 3
miles northwest of West Siloam Springs. These winds will
occur ahead of any thunderstorms. Movement was south at 40 mph.

HAZARD...Wind gusts 40 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Fayetteville...                   Springdale...
Siloam Springs...                 Stilwell...
Farmington...                     Prairie Grove...
Elkins...                         Tontitown...
West Fork...                      Lincoln...
Westville...                      Greenland...
West Siloam Springs...            Winslow...
Watts...                          Adair State Park...
Cincinnati...                     Maryetta...
Devils Den State Park...          Brentwood...

This includes Interstate 49 between mile markers 41 and 72.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
northwestern Arkansas.

&&

LAT...LON 3580 9481 3624 9473 3616 9395 3602 9394
      3584 9395 3583 9396 3576 9396 3576 9393
      3573 9393
TIME...MOT...LOC 0458Z 008DEG 60KT 3612 9395 3621 9465

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Jul 31, 12:17 AM CDT, 35 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1217 AM CDT Mon Jul 31 2023

ARZ010-011-019-020-310600-
Madison AR-Washington AR-Franklin AR-Crawford AR-
1217 AM CDT Mon Jul 31 2023

...Strong thunderstorm outflow winds will impact portions of
southwestern Madison, northern Franklin, northern Crawford and
southeastern Washington Counties through 100 AM CDT...

At 1216 AM CDT, Doppler radar indicated strong thunderstorm outflow
winds along a line extending from 2 miles southwest of Greenland to
Japton. Movement was south at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Fayetteville...                   Cedarville...
Mountainburg...                   Natural Dam...
Farmington...                     Prairie Grove...
Elkins...                         West Fork...
Greenland...                      Winslow...
Chester...                        St. Paul...
Wesley...                         Saint Paul...
Devils Den State Park...          Brentwood...
Lake Fort Smith...                Strickler...
Drake Field Airport...            Cass...

This includes Interstate 49 between mile markers 27 and 62.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
northwestern Arkansas.

&&

LAT...LON 3577 9370 3557 9371 3558 9446 3606 9432
      3608 9390 3593 9386 3577 9354
TIME...MOT...LOC 0516Z 355DEG 30KT 3597 9422 3596 9379

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Jul 31, 12:52 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1252 AM CDT Mon Jul 31 2023

ARZ019-020-029-310645-
Sebastian AR-Franklin AR-Crawford AR-
1252 AM CDT Mon Jul 31 2023

...Strong thunderstorm outflow winds will impact portions of
Franklin, Crawford and Sebastian Counties through 145 AM CDT...

At 1251 AM CDT, Doppler radar indicated strong thunderstorm outflow
winds along a line extending from near Natural Dam to 8 miles
northwest of Woodland. Movement was south at 40 mph.

HAZARD...Wind gusts 30 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Fort Smith...                     Van Buren...
Ozark...                          Charleston...
Cedarville...                     Mountainburg...
Natural Dam...                    Greenwood...
Alma...                           Barling...
Lavaca...                         Mulberry...
Dyer...                           Hackett...
Altus...                          Bonanza...
Branch...                         Denning...
Rudy...                           Wiederkehr Village...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 0 and 42.
 Interstate 540 between mile markers 1 and 14.
 Interstate 49 between mile markers 22 and 33.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3538 9371 3537 9375 3540 9379 3542 9380
      3531 9381 3532 9392 3523 9392 3523 9403
      3514 9403 3514 9414 3513 9414 3513 9443
      3540 9443 3555 9446 3568 9447 3564 9370
TIME...MOT...LOC 0551Z 350DEG 33KT 3566 9441 3561 9363

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 11:26 PM CDTSpecial Weather StatementTSACraig, Delaware, Mayes, Ottawa, Rogers49 min
Jul 30, 11:59 PM CDTSpecial Weather StatementTSAAdair46 min
Jul 31, 2:21 AM CDTHeat AdvisoryTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more43 hr
Jul 31, 1:45 PM CDTExcessive Heat WarningTSAChoctaw, Craig, Creek, Haskell, Latimer, McIntosh and 13 more31 hr
Jul 30, 7:13 PM CDTSpecial Weather StatementTSACarroll47 min
Jul 30, 7:28 PM CDTSevere Thunderstorm WarningTSACarroll17 min
Jul 30, 11:24 PM CDTSpecial Weather StatementTSABenton51 min
Jul 30, 11:31 PM CDTSevere Thunderstorm Warning Considerable damage threatTSABenton, Carroll, Madison, Washington44 min
Jul 31, 12:10 AM CDTSevere Thunderstorm Warning Considerable damage threatTSACarroll, Madison50 min
Jul 31, 12:17 AM CDTSpecial Weather StatementTSACrawford, Washington43 min
Jul 31, 12:39 AM CDTAreal Flood AdvisoryTSACarroll3 hr

Nearby

Special Weather Statements in Arkansas, 2023Every special weather statement in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.